Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 25, 2014, 1:36 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 9 counties in Kansas; Dundy County, Hitchcock County, Nebraska. It took effect at Apr 26, 2014, 10:00 AM MDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 1:36 PM MDT (19:36 UTC)
- In effect from
- Apr 26, 2014, 10:00 AM MDT
- Expired
- Apr 26, 2014, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 10 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:53 PM MDT | NON-TSTM WND GST 50 | Gove, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WWUS83 KGLD 251936 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 136 PM MDT FRI APR 25 2014 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-260500- /O.UPG.KGLD.FW.A.0010.140426T1800Z-140427T0100Z/ /O.NEW.KGLD.FW.W.0014.140426T1800Z-140427T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 136 PM MDT FRI APR 25 2014 /236 PM CDT FRI APR 25 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...041... 042...079...080...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY AND FIRE WEATHER ZONE 080 HITCHCOCK. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXPLOSIVE FIRE GROWTH IS POSSIBLE WITH ANY FIRES THAT START OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
629 WWUS83 KGLD 260257 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 857 PM MDT FRI APR 25 2014 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TOMORROW... WIDESPREAD CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND MOVEMENT ARE EXPECTED TOMORROW BEHIND A DRY LINE. VERY DRY AIR WILL MOVE IN FROM EAST COLORADO EARLY TOMORROW MORNING. A SURFACE LOW PRESSURE WILL BEGIN TO DEVELOP AND DEEPEN OVER NORTHEAST COLORADO AS A STRONG UPPER LEVEL DISTURBANCE MOVES IN. AS THIS HAPPENS...WINDS STRENGTHEN AS A RESULT AND BECOME QUITE STRONG AFTER NOON MDT. FUELS IN THESE LOCATIONS REMAIN VERY DRY WITH SPARSE PRECIPITATION OBSERVED. KSZ029-261100- /O.EXB.KGLD.FW.W.0014.140426T1600Z-140427T0300Z/ GOVE- 957 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 029 GOVE. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXPLOSIVE FIRE GROWTH IS POSSIBLE WITH ANY FIRES THAT START OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-261100- /O.EXT.KGLD.FW.W.0014.140426T1600Z-140427T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 857 PM MDT FRI APR 25 2014 /957 PM CDT FRI APR 25 2014/ ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 9 PM MDT /10 PM CDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...041... 042...079...080...252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY AND FIRE WEATHER ZONE 080 HITCHCOCK. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXPLOSIVE FIRE GROWTH IS POSSIBLE WITH ANY FIRES THAT START OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
689 WWUS83 KGLD 260943 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 343 AM MDT SAT APR 26 2014 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY... WIDESPREAD FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND MOVEMENT ARE EXPECTED TODAY. VERY DRY AIR WILL MOVE IN FROM EASTERN COLORADO. SOUTH WINDS WILL STRENGTHEN ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON AS A SURFACE LOW PRESSURE AREA DEEPENS OVER NORTHEAST COLORADO IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE MOVING THROUGH THE FOUR CORNERS REGION. FUELS ACROSS MUCH OF THE REGION REMAIN VERY DRY WITH SPARSE PRECIPITATION OBSERVED. COZ252>254-KSZ001-002-013-014-027>029-041-042-NEZ079-080-262100- /O.CON.KGLD.FW.W.0014.140426T1600Z-140427T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- 343 AM MDT SAT APR 26 2014 /443 AM CDT SAT APR 26 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013... 014...027...028...029...041...042...079...080...252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY AND FIRE WEATHER ZONE 080 HITCHCOCK. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXPLOSIVE FIRE GROWTH IS POSSIBLE WITH ANY FIRES THAT START OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
697 WWUS83 KGLD 261951 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 151 PM MDT SAT APR 26 2014 COZ252>254-KSZ001-002-013-014-027>029-041-042-NEZ079-080-270300- /O.CON.KGLD.FW.W.0014.000000T0000Z-140427T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- 151 PM MDT SAT APR 26 2014 /251 PM CDT SAT APR 26 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...029...041...042...079... 080...252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY AND FIRE WEATHER ZONE 080 HITCHCOCK. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXPLOSIVE FIRE GROWTH IS POSSIBLE WITH ANY FIRES THAT START OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
710 WWUS83 KGLD 270302 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 902 PM MDT SAT APR 26 2014 ...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED... COZ252>254-KSZ001-002-013-014-027>029-041-042-NEZ079-080-270415- /O.EXP.KGLD.FW.W.0014.000000T0000Z-140427T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- 902 PM MDT SAT APR 26 2014 /1002 PM CDT SAT APR 26 2014/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...029...041...042...079...080... 252...253 AND 254... WINDS HAVE WEAKENED THIS EVENING AS DAYTIME MIXING HAS BEEN REPLACED BY A SHALLOW INVERSION. LOW RELATIVE HUMIDITY VALUES PERSIST FOR NOW BUT WITH THE LIGHT WINDS AND COOLING TEMPERATURES...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 11:22 AM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 25, 11:22 AM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1122 AM MDT FRI APR 25 2014
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 339 AM MDT FRI APR 25 2014
FORECAST CONCERNS IN THE SHORT TERM ARE DRY CONDITIONS TODAY AND
SATURDAY ALONG WITH WINDY CONDITIONS ON SATURDAY AND SUNDAY AND A
POSSIBILITY OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
THE WEAK UPPER RIDGE IS IN PLACE TODAY ACROSS THE HIGH PLAINS WITH
SURFACE HIGH PRESSURE MOVING OVER THE GULF STATES TO BE REPLACED
BY A DEEPENING LEE TROUGH. WITH HIGH TEMPERATURES IN THE LOWER
80S AND DEWPOINTS IN THE TEENS ACROSS PORTIONS OF THE CENTRAL HIGH
PLAINS TODAY AND SATURDAY...RH VALUES ARE EXPECTED TO DROP TO
AROUND 10 PERCENT EACH AFTERNOON. THAT SHOULD NOT PRESENT MUCH
PROBLEM TODAY AS WINDS ARE EXPECTED TO REMAIN LIGHT IN THE WEAK
PRESSURE GRADIENT. HOWEVER...AS THE LEE TROUGH CONTINUES TO DEEPEN
OVERNIGHT TONIGHT AND FORM A CLOSED SURFACE LOW ON SATURDAY WITH
THE APPROACH OF THE NEXT LOW PRESSURE SYSTEM ALOFT MOVING INTO THE
CENTRAL ROCKIES...THE PRESSURE GRADIENT WILL SUPPORT STRONGER
SOUTH WINDS ACROSS THE CENTRAL HIGH PLAINS. WITH SUSTAINED WIND
SPEEDS APPROACHING 30 MPH AND GUSTS AROUND 40 MPH...FEEL A FIRE
WEATHER WATCH IS WARRANTED ACROSS MAINLY THE WESTERN PORTIONS OF
THE FORECAST AREA ON SATURDAY AFTERNOON AND EARLY EVENING BETWEEN
18Z- 01Z.
THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO
THE FORECAST AREA EARLY SUNDAY. HIGH TEMPERATURES WILL BE 15-20
DEGREES COOLER ON SUNDAY AS A RESULT. THERE WILL ALSO BE AN
INCREASING POSSIBILITY OF THUNDERSTORMS ACROSS THE AREA DURING THE
DAY AS THE COLD FRONT MOVES THROUGH AND THE LOW ALOFT MOVES OVER
THE FORECAST AREA. MODELS ARE CURRENTLY DEPICTING THE MAIN AREA OF
PRECIPITATION ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE
FORECAST AREA THROUGH SUNDAY AND SUNDAY NIGHT WITH A SIGNIFICANT
DRY SLOT EXTENDING NORTHWARD INTO THE EASTERN PORTIONS OF THE
FORECAST AREA INCLUDING CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.
WILL CONTINUE TO FINE TUNE THE TIMING AND AREAS OF PRECIPITATION
AS THIS SYSTEM MOVES ACROSS THE WESTERN UNITED STATES TONIGHT AND
SATURDAY BEFORE IT MOVES EAST OF THE ROCKIES ON SUNDAY.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 339 AM MDT FRI APR 25 2014
THE MONTH OF APRIL WILL END COOLER...WINDY...AND HOPEFULLY WET. ON
THE LARGE SCALE A STACKED LOW WILL BE OVER THE NORTHERN PLAINS.
MOISTURE WILL BE ADVECTED DOWN ACROSS THE HIGH PLAINS THROUGHOUT
MUCH OF THE WEEK AS THIS LOW LUMBERS ON EASTWARD. WHILE THE MOISTURE
WILL NOT BE GREAT NEAR THE SURFACE...STEEP LOW LEVEL LAPSE RATES
WILL SUPPORT A CHANCE FOR SHOWERS. WINDS ALOFT WILL BE STRONG...AND
WITH DEEP MIXING MONDAY AND ESPECIALLY TUESDAY THESE WINDS WILL MIX
DOWN TO THE SURFACE. WHILE TEMPS WILL BE COOLER THAN USUAL /HIGHS IN
THE MID/UPPER 50S - NORMAL IS UPPER 60S/ DO NOT ANTICIPATE A HARD
FREEZE THROUGH THE EXTENDED PERIOD. WHILE TEMPS MAY REACH THE
FREEZING POINT...ESPECIALLY IN THE USUAL COLD SPOTS ACROSS EASTERN
COLORADO...WE ARE QUICKLY APPROACHING THE CLIMATOLOGICAL LAST FREEZE
DATES. /A HARD FREEZE IS DEFINED AS 28F./
MONDAY AND TUESDAY...PREVIOUSLY MONDAY HAD SEEMED LIKE THE WINDIER
DAY BUT NOT AM LEANING MORE TOWARDS TUESDAY AS THE DAY WITH THE BEST
WIND POTENTIAL. REGARDLESS...SUSTAINED WINDS OF 30 TO 40 MPH AND
GUSTS APPROACHING 50 MPH CAN BE EXPECTED ON BOTH DAYS. SHOWERS THAT
DEVELOP IN THIS ENVIRONMENT WILL BE FAVORABLE FOR VERY STRONG WIND
GUSTS...AND BLOWING DUST IS A CONCERN IF PRECIPITATION ON SUNDAY
DOES NOT END UP BEING AS WIDESPREAD AS CURRENTLY EXPECTED. AT THIS
POINT A WIND ADVISORY IS A GOOD POSSIBILITY FOR MONDAY AND NEARLY A
LOCK FOR TUESDAY. MODEL SOUNDINGS HAVE BEEN CONSISTENT WITH 40 TO 50
KTS MIXING DOWN AND THE LATEST GFS MOS PREDICTS AN INCREDIBLE 50 KTS
/58 MPH/ SUSTAINED WIND. THUS...A HIGH WIND WATCH MAY BE NEEDED IN
ANTICIPATION OF A POSSIBLE HIGH WIND WARNING ON TUESDAY. CONFIDENCE
IS NEAR NORMAL FOR THIS TIME RANGE AS GUIDANCE HAS BEEN FAIRLY
STEADY. SCATTERED SHOWERS WILL BE POSSIBLE BOTH DAYS AS MENTIONED
ABOVE...WITH PRECIP AMOUNTS LIGHT AT AROUND A QUARTER INCH FOR THE
ENTIRE EXTENDED PERIOD. RAIN COULD MIX WITH SOME SNOW DURING MONDAY
OR TUESDAY EVENING...BUT DO NOT ANTICIPATE ANY MEASURABLE SNOWFALL
ACCUMULATIONS.
WEDNESDAY AND THURSDAY...PRECIP CHANCES DROP OFF AS THE LOW MOVES
EAST...MOISTURE BECOMES MORE SCARCE...AND HIGH PRESSURE MOVES IN
ACROSS THE NORTHERN HIGH PLAINS. TEMPS WILL REMAIN COOL...AND WHILE
DEEP MIXING IS EXPECTED TO OCCUR JUST LIKE EARLIER IN THE
WEEK...WINDS ALOFT ARE WEAKER THAN EARLIER IN THE WEEK AND THUS ONLY
BREEZY /WED/ TO LIGHT /THURS/ WINDS ARE EXPECTED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1114 AM MDT FRI APR 25 2014
VFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK AS A RIDGE RESIDES OVER
THE CENTRAL PLAINS. SCATTERED HIGH CLOUDS AND LIGHT SOUTHEAST
WINDS ARE EXPECTED IN RESPONSE TO SURFACE LOW PRESSURE OVER THE
CENTRAL ROCKIES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR KSZ001-002-013-014-027-028-041-042.
CO...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR COZ252>254.
NE...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NEZ079-080.
&&
SHORT TERM...LOCKHART
LONG TERM...JJM
AVIATION...FSHazardous weather outlook, Apr 25, 10:40 AM MDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT FRI APR 25 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT FRI APR 25 2014 /1140 AM CDT FRI APR 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON ACROSS EASTERN COLORADO...PORTIONS OF SOUTHWEST NEBRASKA AND NORTHWEST KANSAS WEST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:07 AM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 8 hr |
Nearby
Red Flag Warnings in Kansas, 2014Red Flag Warnings in Colorado, 2014Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.